|Online since 2002|
Heart PalpitationsThere are many causes of heart palpitations. They are often caused by the stress of exercise, anxiety or the ingestion of stimulant drugs (caffeine, amphetamines, cocaine). Heart palpitations can also indicate the presence of a serious medical condition such as one of the following:
FeedbackSubj: Prescription drugs
Maybe you could include prescription drugs for heart palpitations when present even not taking those drugs identified in your list. My doc. recommended to take cordarone (100mg)/day. It's a French drug by Sanofi-Synthelabo France. I have ischemic heart condition. Thanks.
AskDocWeb: In the USA the drugs prescribed for heart palpitations is a short list: Tambocor (flecainide acetate) and less often Pacerone (Amiodarone HCl), that's about it.
Subj: Permanent heart problem?
I took Wellbutrin SR for 2 years and then started to have heart palpitations. That was over 5 years ago, and I still have them. Has the Wellbutrin caused a permanent heart problem?
AskDocWeb: You will need to consult with a cardiologist to find out if Wellbutrin caused permanent heart damage or not.
Subj: Heart palpitations
I use to take Effexsor for heart palpitations, I found that this did not help much, it just gave me constant nausea, so I stopped taking it. I found that my palpitations come and go, sometimes I'm fine for a while then I have times when I get them every night for a week. I did go to the doctor, she prescribed Zoloft, which I don't think makes any sense, because this is used for depression. I will not take it, it has alot of bad side effects. When I go to the doctor again I will tell her to prescribe something like tropol. I have been treated for palpitations in the past and I have had a heart monitor put on me and they found that my heart was fine, I believe I do have arythimias. Please advise.
AskDocWeb: If the heart monitor was not done within the past year you may want to consult with a specialist, a cardiologist instead of just an MD.
Subj: Rapid heartbeat
I also have taken wellbutrin SR for 6 years within that amount of time my heartbeat really became rapid and lately it was so fast I would pass out, I had to have a cardiac ablasion on a damaged portion of my heart. Could the wellbutrin have caused this?
AskDocWeb: It may have, Wellbutrin is known to cause heart palpitations.
Hi, a friend has concerns that l-lysine added to medication might be the cause of her palpitations? Could this be true? I have found nothing yet to support this. Regards,
AskDocWeb: The reason you haven't found anything to support your friend's concern is that the opposite is true. A deficiency of l-lysine can lead to an imbalance in cells that may cause an irregular heartbeat. Typically a deficiency of L-Lysine can result in;
That being said, there there are a couple of health concerns with using lysine with medication.
Subj: Heart skipping then usual
Taking toporal for 2 years for heart palpitations...the last week they seem more noticeable and more frequent...lost my dad 2 weeks ago, maybe his death has caused anxiety, could this happen? Or should I contact my cardiologist, I really have more skipping then usual and now I have fear. Thank you
AskDocWeb: A certain amount of fear is healthy. That is your body's way of letting you know that something may be threatening your health and/or wellbeing and requires your attention. You need to find out what that something is and what to do about it. In this case that means a trip to your doctor's office.
Subj: Stimulant effect of Wellbutrin
I took wellbutrin once. Experienced hives, burning skin and anaphalactic shock (almost died). Given to me to get through difficulties in married life and with ADD child. No previous heart problems, no previous sleep problems. Same psychologist said it was only a panic attack!! Yet had no previous history of panic attack. Experience 3 months of ongoing 15 wake ups a night with rapid heart racing (tachycardia way beyond normal often accompanied with no blood pressure and shaking), unable to create regular sleep pattern for about 8 months until I went to naturalpath for vitamins to help reduce symptoms. Used muscular contractions and holding breath to realine heart pattern at night. These worked. Life went back to normal. Only thing that hasn't gone away in 2 years is the wake up, 2 times a night, shaking at my chest, inability to find regular pulse immediately. Spoke with a reliable and more trustworthly counselor who said my symptoms and what I describe is unlike any of her patients with panic attacks.
I believe now that wellbrutrin, given it has a stimulant effect and not knowing the full extent of what is involved in the brain, does in fact re-wire something in the electrical system in the brain and the heart is either directly or indirectly affected. This drug is recommended for ADD as well (which I also do not have) and it is too toxic of a drug to recommend to someone like me who just needed to cope with daily stress...better to eat well, take vitamins, live spiritually, exercise, laugh and get therapy with validation and to provide education and communication ideas to resolve issues.
I am two years without relying on any meds and my life is happy and stress-reduced by taking actions this way, yet the heart flutters and internal circulatory vibrations down my legs and arms still happen in laying/sleep positions. Not related to menses either. Blood tests are all normal. I am frustrated as to why with so many people complaining of heart flutters/tachycardia whom all took wellbutrin are not noticed by the medical community. Down the road, the medical/pharmaceudical companies will wise up but after many have been critically affected in their heart and maybe other electrical systems or brain controlled systems affected adversely.
My husband is a doctor by the way and he witnessed all of it with me. The drug was a huge mistake on the part of the doctor and it is worth more test studies to claim wellbutrin is not responsible for heart failure or other heart conditions. My question is why you feel wellbutrin is not responsible at all for heart palpitations and heart issues? It actually states tachycardia as one of the side-affects.
AskDocWeb: If you check the list of drugs known to cause heart palpitations above you will see that Wellbutrin is on the list.
I have taken the medicine called ditropan for overactive bladder spams for 7 years or more, could I have heart palpitations as a side effect of the medicine after all the frequent use of the drug?...
AskDocWeb: Yes, Ditropan (oxbutynin chloride) may cause heart palpitations in a small percentage of users.
Subj: Heart palpitations
I've been on wellbutrin 150 for 3 years. In March, my doc increased to 300 SR. since then I have been having heart palps (skipped beat). My holter recorded me having 450 benign beats in 24hrs. That's a lot of uncomfort. I had every heart test done, echo, multi ecgs, stress, and everything looked normal with the heart. Diagnosis was anxiety. Prescribed lorazapem which seemed to help. I suggested to my doc, these palps start around the same time I started wellbutrin. I get them every day and feel them every 3 min's consistently. We cut the wellbutrin back to 150. Heart palps completely gone within 4 days. Been palp free for over 1 month. Startling that the next course of action was to put me on a betablocker for the palps as opposed to cutting back the wellbutrin. thank god I made the connection or I'd be on a lot of unneeded meds.
Read more feedback about heart palpitations
Most recent post: April 11, 2017
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This consumer advocate website is protected by copyright © 2002-2013 Askdocweb, Inc. All Rights Reserved. This is a layman's report and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.